MAUDE Adverse Event Report: GEOMED MEDIZIN-TECHNIK GMBH & CO. KG CARB-BITE DEBAKEY NEEDLEHOLDER; NEEDLE HOLDER

GEOMED MEDIZIN-TECHNIK GMBH & CO. KG CARB-BITE DEBAKEY NEEDLEHOLDER; NEEDLE HOLDER
Model Number 121186
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a heart operation, the surgeon noticed that a piece of the needle holder was missing.Before the end of the operation, an x-ray was taken.The missing piece was not found in the patient's body.Medical staff did not know at which stage the device broke, but suspected it was at the beginning of the operation.The event did not lead to patient injury, but a two-hour increase in surgery time was reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The following form fields have been updated: d4, d9, h2, h3, h6, h10.The device was returned to the manufacturer.Inspection of the returned device revealed that it was manufactured by another company.The manufacturer of the device is unknown.The relabeler has been informed accordingly.The investigation has been closed.

Brand Name
CARB-BITE DEBAKEY NEEDLEHOLDER
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
GEOMED MEDIZIN-TECHNIK GMBH & CO. KG
ludwigstaler strasse 27
tuttlingen, 78532
GM   78532
Manufacturer Contact
hanno haug
ludwigstaler strasse 27
tuttlingen, bw 78532
GM   78532
MDR Report Key16110119
Report Number8010168-2023-00001
Device Sequence Number13958265
Product Code DWS
UDI-Device Identifier10381780165071
UDI-Public10381780165071
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number121186
Device Catalogue Number121186 / AR 278-20-61
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/10/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale